Wisconsin, 2013Flooding in Wisconsin, April 8 to 30, 2013
April 8 to 30, 2013 · NWS ARX · 5 events in 2 counties and zones
Several township and county roads were closed across Jackson County as a result of flooding. The flooding resulted from ice jams, runoff from melting snow and several rounds of rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several township and county roads were closed across Jackson County as a result of flooding. The flooding resulted from ice jams, runoff from melting snow and several rounds of rain. Some of the road closures only lasted a couple of days, while others persisted for weeks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 8, 5:54 AM CST, 6 minutes earlier.
Area forecast discussion, Apr 8, 5:54 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
654 AM CDT MON APR 8 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM CDT MON APR 8 2013
CURRENTLY AS OF 08Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS
SHOWED A POTENT UPPER TROUGH DROPPING SOUTH THROUGH THE SIERRA
NEVADA OF CALIFORNIA...RIDGING BEGINNING TO BUILD DOWNSTREAM OVER
THE PLAINS...A SHORTWAVE OVER CENTRAL MINNESOTA AND ANOTHER
SHORTWAVE IN SOUTHEAST IOWA. ALSO OF NOTE IS A WEST TO EAST ORIENTED
UPPER TROUGH OVER NORTHERN ONTARIO...WITH A 70 KT JET STREAK AROUND
250MB LOCATED SOUTH OF IT. DPVA ASSOCIATED WITH THE CENTRAL
MINNESOTA SHORTWAVE AND RIGHT ENTRANCE REGION SUPPORT FROM THE
AFOREMENTIONED JET STREAK HAS LED TO AN AREA OF SHOWERS...AFFECTING
CENTRAL MN...NORTHWEST WI AND NORTHWEST PORTIONS OF THE FORECAST
AREA. MEANWHILE TO THE SOUTH...SHOWERS AND THUNDERSTORMS PERSIST
ACROSS NORTHERN MISSOURI INTO EASTERN IOWA ASSOCIATED WITH THE
SHORTWAVE THERE. THE SHOWERS AND STORMS ARE ALSO AIDED BY A 40-50 KT
LOW LEVEL JET AT 850MB ON PROFILER AND VAD WIND DATA...TRANSPORTING
MOISTURE AND INSTABILITY FROM THE CENTRAL AND SOUTHERN PLAINS. GOES
DERIVED AND RAP PRECIPITABLE WATER DATA SHOWED VALUES OF 1-1.25
INCHES BEING TRANSPORTED NORTHEASTWARD ON THE LOW LEVEL JET. A WARM
FRONT COULD BE SEEN AT THE SURFACE SOUTH OF THE CONVECTION ALONG THE
MISSOURI/IOWA BORDER. SOUTH OF THIS FRONT...SURFACE DEWPOINTS ARE IN
THE MID TO UPPER 50S.
THE WEATHER PATTERN IS ABOUT TO BECOME MORE ACTIVE...ALL IN RESPONSE
TO THAT POTENT SHORTWAVE TROUGH OVER THE SIERRA NEVADA DIGGING
SOUTH. BY 12Z TUESDAY...ALL MODELS HAVE A DEEP TROUGH OVER THE
SOUTHWESTERN U.S...WITH A CLOSED LOW NEAR THE FOUR CORNERS...WHICH
FORCES STRONG RIDGING TO BUILD UP TOWARDS THE FORECAST AREA.
MEANWHILE...TO THE NORTH...THE WEST TO EAST ORIENTED UPPER TROUGH
OVER NORTHERN ONTARIO IS PROGGED TO DROP SOUTH TOWARDS LAKE
SUPERIOR...RESTRICTING SOME OF THE NORTHWARD PROGRESS OF THE UPPER
RIDGING. ADDITIONALLY...THE UPPER TROUGH DROPPING SOUTH TOWARDS THE
SUBTROPICAL RIDGE WILL END UP STRENGTHENING THE UPPER JET STREAK ON
ITS SOUTH SIDE. BY 12Z TUESDAY...MODELS SHOW A 120 JET STREAK FROM
NORTHERN MINNESOTA ACROSS LAKE SUPERIOR.
FOR THIS MORNING...FOCUS IS ON THE PAIR OF SHORTWAVES TRACKING
THROUGH MINNESOTA AND IOWA. MODELS ARE IN GOOD AGREEMENT SHOWING
THESE SHORTWAVES REACHING UPPER MICHIGAN AND LAKE MICHIGAN
RESPECTIVELY BY 18Z. EXPECTING THE SHOWERS CURRENTLY ASSOCIATED WITH
THEM TO FOLLOW THE SAME TRACK...WITH SUBSIDENCE IN THEIR WAKE
HELPING TO END THE PRECIPITATION.
DURING THE AFTERNOON...THERE ARE INDICATIONS OF A SHORTWAVE
CURRENTLY IN SOUTHEAST WYOMING TRACKING ACROSS THE FORECAST AREA
BETWEEN 18-21Z...AROUND PEAK HEATING. AT THE SAME TIME...THE WARM
FRONT CURRENTLY ALONG THE MO/IA BORDER IS PROGGED TO HAVE LIFTED
NORTH AT LEAST TO I-80...OR POSSIBLY AS FAR NORTH AS U.S. HIGHWAY
20. INITIALLY WOULD BE CONCERNED THAT CONVECTION COULD FIRE...BUT
SOUNDINGS SHOW ENOUGH CAPPING IN THE WAKE OF THE MORNING
SHORTWAVES...ALONG WITH JUST VERY WEAK CONVERGENCE ON THE FRONT TO
PRECLUDE CONVECTION. THUS...HAVE WENT WITH A DRY FORECAST FOR THE
AFTERNOON ALONG WITH CLEARING SKIES. WITH 850MB TEMPS CLIMBING TO
5-9C AND AFTERNOON SUN...WE SHOULD BE ABLE TO CLIMB INTO THE 60S
SOUTH OF I-90...AND MID 40S TO MID 50S TO THE NORTH.
FOR TONIGHT...DESPITE UPPER LEVEL RIDGING BUILDING UP TOWARDS THE
AREA...THE SURFACE WARM FRONT LOOKS LIKE IT WILL GET PUSHED SOUTH.
THIS IS DUE TO THE UPPER TROUGH DROPPING SOUTH THROUGH CANADA...
ALLOWING LOW LEVEL COLD CANADIAN AIR TO FLOW INTO THE NORTHERN
PLAINS. IN TURN...THE LOW LEVEL FRONTOGENESIS STRENGTHENS ON THE
FRONTAL BOUNDARY. THE 08.00Z NAM IS QUICK TO DEVELOP CONVECTION ON
THE FRONTAL BOUNDARY IN THE EVENING...BETWEEN 00-03Z OVER NORTHERN
IOWA AND FAR SOUTHWEST WI. MOST OTHER MODELS WAIT UNTIL AFTER 06Z TO
HAVE ANY PRECIPITATION ON THE FRONTAL BOUNDARY. WILL LEAN TOWARDS
THE MAJORITY AND CONSIDER THE EVENING MOSTLY DRY. IT SHOULD BE NOTED
THE NAM IS BY FAR THE FARTHEST NORTH WITH THE WARM FRONT TOO. AFTER
06Z...THERE ARE INDICATIONS OF ANOTHER SHORTWAVE COMING UP TOWARDS
THE FORECAST AREA AROUND THE RIDGE...REACHING CENTRAL OR NORTHEAST
IOWA BY 12Z TUESDAY. A STRONG SURGE OF MOISTURE TRANSPORT COMBINED
WITH THE RIGHT ENTRANCE REGION FORCING OF THE UPPER JET WOULD YIELD
PRECIPITATION DEVELOPING AND EXPANDING INTO THE FORECAST AREA.
OUTSIDE OF THE 08.00Z SPCWRF-NMM...ALL OTHER AVAILABLE GUIDANCE
DEPICTS THIS SCENARIO. THUS...HAVE RAISED PRECIPITATION CHANCES
TOWARDS LATE IN THE NIGHT OVER THE SOUTHWEST HALF OF THE FORECAST
AREA.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 437 AM CDT MON APR 8 2013
SUMMARIZED BRIEFLY...WET TUESDAY THROUGH THURSDAY.
MODELS CONTINUE TO SLOWLY BECOME IN BETTER AGREEMENT WITH THE
EVOLUTION OF THE SOUTHWESTERN U.S. TROUGH AS IT HEADS INTO THE
PLAINS AND EVENTUALLY INTO THE FORECAST AREA BY LATE IN THE WEEK.
STILL...THERE ARE ISSUES TO BE RESOLVED WHICH HAVE IMPACTS ON THE
FORECAST. THIS CAN EASILY BE SEEN IN THE TRACK OF THE MAIN SURFACE
LOW ASSOCIATED WITH THE TROUGH...WHERE THE 08.00Z GFS HAS A FARTHER
SOUTHEAST TRACK RELATIVE TO THE FORECAST AREA COMPARED TO THE 08.00Z
NAM/UKMET/CANADIAN/ECMWF. A FARTHER SOUTHEAST TRACK WOULD MEAN MORE
OF THE COLD CANADIAN AIR DIVING DOWN INTO THE NORTHERN PLAINS
TONIGHT GETS ADVECTED INTO THE FORECAST AREA. THEREFORE TOO...THE
GFS ALLOWS MORE PRECIPITATION BETWEEN TUESDAY NIGHT AND THURSDAY TO
FALL AS SNOW. HAVE LEANED THE FORECAST MORE TOWARDS A CONSENSUS OF
THE REST OF THE MODEL GUIDANCE WITH A MORE NORTHWEST TRACK...THOUGH
NOT AS FAR NORTHWEST AS THE 08.00Z NAM. REGARDING SOME DETAILS...
FIRST...TUESDAY IS A LITTLE TRICKY. MODELS ARE IN GOOD AGREEMENT
THAT THE SHORTWAVE APPROACHING NORTHEAST IOWA LATE TONIGHT WILL MOVE
THROUGH THE AREA DURING THE DAY. AGAIN PLENTIFUL FORCING IS PRESENT
BETWEEN THE RIGHT ENTRANCE REGION OF THE UPPER JET...THE SURGE OF
850MB MOISTURE TRANSPORT AND DPVA FROM THE SHORTWAVE. MOISTURE IS
ALSO PLENTIFUL WITH PRECIPITABLE WATER VALUES CLIMBING UP TO AN INCH
OR SO. THUS...SEEING PRECIPITATION LOOKS LIKE A SAFE BET. THE BIG
ISSUE IS THE QPF. THE 08.00Z GFS/NAM/REGIONAL CANADIAN AND HIRES-ARW
MODELS ALL SHOW POTENTIAL OF OVER AN INCH OF QPF TO FALL OVER THE
NORTHWEST HALF OF THE FORECAST AREA. THIS IS AN AREA THAT DOES NOT
NEED THE RAIN... PARTICULARLY OVER WEST CENTRAL WISCONSIN WHERE
FLOOD WARNINGS ARE OUT ON THE TREMPEALEAU AND BLACK RIVER. ON THE
OTHER HAND...THE 08.00Z ECMWF AND ITS PREVIOUS RUN DEPICT THE UP TO
AN INCH OF QPF TO FALL MORE TO THE SOUTH. HPC PREFERRED THE ECMWF
SCENARIO AND HAVE WENT ALONG WITH IT. DEFINITELY NEED TO WATCH WHERE
THE QPF FALLS. ALSO ADDED A SLIGHT CHANCE OF THUNDER FOR THE ENTIRE
DAY SOUTH OF I-90...CORRELATING WITH SOME WEAK ELEVATED CAPE PRESENT.
TUESDAY NIGHT AND EVEN WEDNESDAY CONTINUE TO LOOK LIKE A SLAM DUNK
FOR PRECIPITATION...ESPECIALLY TUESDAY NIGHT. DURING THIS PERIOD A
NEW SURGE OF 850MB MOISTURE TRANSPORT FORMS AHEAD OF THE EASTWARD
PROGRESSING UPPER TROUGH...IMPINGING INTO THE TIGHT LOW TO MID LEVEL
FRONTOGENESIS ZONE IN PLACE. ADDITIONALLY...THAT UPPER JET STREAK
JUST LINGERS OVER UPPER MICHIGAN TO PROVIDE UPPER LEVEL DIVERGENCE
OVER THE FORECAST AREA. WITH PRECIPITABLE WATER VALUES CONTINUING TO
HOVER IN AT LEAST THE 0.75 TO 1 INCH RANGE...HIGHEST IN THE
SOUTH...DEFINITE CONCERN HERE FOR AT LEAST MODERATE TO POSSIBLY
HEAVY PRECIPITATION. NOTE THE WORD PRECIPITATION HERE. ALL MODELS
SHOW THAT THE LOW LEVEL NORTHEAST FLOW ON THE NORTH SIDE OF THE
SURFACE LOW WILL DRAG DRIER...COLDER AIR SOUTH INTO THE AREA FROM
ONTARIO. AS A RESULT...WE ARE GOING TO RUN INTO A SITUATION OF COLD
AIR UNDERCUTTING A WARM LAYER...WHICH MEANS POTENTIAL FOR MIXED
PRECIPITATION TYPES. THE BIG QUESTION MARKS ARE:
1. DO 2 METER TEMPERATURES FALL BELOW FREEZING TUESDAY NIGHT AND
2. IF SO...WILL THE WARM LAYER STILL BE WARM ENOUGH TO ALLOW FOR
LIQUID AND
3. ARE OBJECTS GOING TO GET COLD ENOUGH TO RESULT IN ICE ACCUMULATION
FOR NOW HAVE INTRODUCED BOTH A MENTION OF SLEET AND FREEZING RAIN
INTO NORTHWEST SECTIONS OF THE FORECAST AREA AFTER MIDNIGHT TUESDAY
NIGHT INTO WEDNESDAY MORNING. THIS WOULD MOST LIKELY BE THE AREA
THAT SEES THE COLDEST LOW LEVEL AIR. ANTICIPATING THAT DIURNAL
HEATING ON WEDNESDAY SHOULD BOOST TEMPERATURES WARM ENOUGH TO RESULT
MAINLY IN RAIN BY AFTERNOON. STILL...ENDED UP COOLING HIGH
TEMPERATURES SOME DUE TO ANTICIPATION OF RAIN ALL DAY.
HEADING INTO WEDNESDAY NIGHT AND THURSDAY...ATTENTION TURNS TO
ACCUMULATING SNOW POTENTIAL AS THE CORE OF THE UPPER TROUGH MOVING
FROM THE CENTRAL PLAINS INTO THE FORECAST AREA. A VERY GOOD FORCING
SIGNAL SHOWS UP FOR PRECIPITATION BETWEEN 500MB HEIGHTS FALLING AND
A TROWAL WRAPPING BACK TOWARDS THE FORECAST AREA. RAISED
PRECIPITATION CHANCES GIVEN THE GOOD SIGNAL. 850MB TEMPS COOL AS THE
UPPER TROUGH APPROACHES...DOWN TO 0 TO -6C BY 12Z THURSDAY...
COLDEST NORTHWEST. FURTHER COOLING CONTINUES THROUGH THE DAY
THURSDAY. LOWERED BOTH LOW AND HIGH TEMPERATURES FOR THIS PERIOD.
HOW MUCH SNOW FALLS IS GOING TO DEPEND ON RATE...WARMTH OF THE
BOUNDARY LAYER AND GROUND TEMPERATURES. HARD TO SPECULATE ON AMOUNTS
AT THIS TIME...BUT A FEW INCHES OF ACCUMULATION SEEM POSSIBLE...
ESPECIALLY OVER THE NORTHWEST HALF OF THE AREA.
437 AM UPDATE...NOTICED THAT BOTH THE 08.00Z ECMWF AND 08.00Z/06Z
NAM INDICATE A DRY SLOT COMING THROUGH ALOFT TO SCOUR OUT THE ICE IN
THE CLOUDS FOR WEDNESDAY NIGHT AND THURSDAY. IF THIS COMES TO
FRUITION...WE MAY BE DEALING MORE WITH RAIN / FREEZING RAIN VERSUS
SNOW...AND THUS BACK TO WONDERING ABOUT OBJECT TEMPERATURES.
BEYOND THURSDAY...MODELS ARE STRUGGLING WITH HOW FAST TO LIFT OUT
THE UPPER TROUGH. THE NEW 08.00Z ECMWF REALLY SLOWED IT DOWN
COMPARED TO ITS PREVIOUS RUN AND OTHER MODEL GUIDANCE...WITH AN
UPPER LOW STILL OVER NORTHERN WISCONSIN AT 00Z SATURDAY. IF THIS
COMES TO FRUITION...POTENTIAL FOR SOME MINOR SNOW ACCUMULATIONS
WOULD CONTINUE AT LEAST INTO FRIDAY MORNING. ALL OTHER GUIDANCE
SUGGESTS THE TROUGH IS AT LEAST OVER THE EASTERN GREAT LAKES AT THIS
TIME...ALLOWING CANADIAN HIGH PRESSURE TO BUILD INTO MINNESOTA. FOR
NOW...STAYED WITH A CONSENSUS APPROACH WHICH IS TO KEEP SOME 20-30
PERCENT CHANCES IN THURSDAY NIGHT AND A DRY FRIDAY. DRY AND COOL
CONDITIONS LOOK TO PERSIST INTO AT LEAST SATURDAY AS THAT CANADIAN
HIGH MOVES THROUGH. ATTENTION THEN TURNS TO BROAD TROUGHING FORMING
OVER THE PACIFIC NORTHWEST AND NORTHERN ROCKIES FOR THE REST OF THE
WEEKEND. 08.00Z ECMWF/GFS/GFS ENSEMBLES ALL HAVE A POTENT SHORTWAVE
COMING OUT OF THIS TROUGH AND HEADING INTO NORTHERN MN BY 00Z
MONDAY. WARM ADVECTION AHEAD OF THIS TROUGH EXPECTED TO YIELD SOME
RAIN...AND POSSIBLY SNOW INITIALLY UNTIL THE BOUNDARY LAYER WARMS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 654 AM CDT MON APR 8 2013
A LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AT KLSE THROUGH
08.15Z. IN THE WAKE OF THIS FRONT...SUBSIDENCE WILL BUILD ACROSS
THE REGION. THE BUFKIT SOUNDINGS SUGGEST THAT A MVFR DECK WILL
BECOME TRAPPED UNDER THE SUBSIDENCE INVERSION. HOWEVER THINKING
THAT THE MODELS MIGHT BE HAVING ISSUES WITH THE LOW LEVEL MOISTURE
FROM THE DENSE FOG ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA.
IF THIS WAS EARLIER IN THE NIGHT WOULD EXPECT THAT OUR AREA WOULD
ALSO SEE DENSE FOG AND LOW CEILINGS. HOWEVER WITH THE SUN ALREADY
UP...THINKING THAT THE PROBABILITIES FOR THIS OCCURRING IS MUCH
LOWER...SO OPTED TO GO MORE OPTIMISTIC AND JUST WENT WITH SOME
SCATTERED MVFR CLOUDS.
FOR TONIGHT...ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE
REGION. WENT WITH THE SLOWER GFS AND ECMWF SOLUTIONS...SO DELAYED
THE ONSET OF THE RAIN SHOWERS BY ABOUT 6 HOURS IN THE TAFS. THIS
WOULD MEAN ASTART OF AROUND 09.08Z FOR KRST AND 09.10Z FOR KLSE.
&&
.HYDROLOGY...
ISSUED AT 350 AM CDT MON APR 8 2013
RIVER STATUS...
THE TREMPEALEAU RIVER NEAR DODGE WILL REMAIN ABOVE FLOOD STAGE AND
ALLOW FOR MINOR FLOODING TO CONTINUE THROUGH AT LEAST THIS EVENING.
THE BLACK RIVER AT BLACK RIVER FALLS IS ANTICIPATED TO EXPERIENCE
MINOR FLOODING THIS EVENING AND THROUGH THE DAY TUESDAY. THE REST OF
THE BLACK RIVER IS ALSO EXPECTED TO SEE WITHIN BANK RISES OVER THE
NEXT SEVERAL DAYS. OTHER RIVERS ACROSS THE AREA WILL LIKELY SEE
WITHIN BANK RISES WITH PERIODIC RAINFALL OVER THE NEXT SEVERAL DAYS
BUT ARE NOT EXPECTED TO FLOOD AT THIS TIME.
SNOW PACK...
RECENT COOPERATIVE OBSERVER REPORTS SHOW SNOW PACK IS MAINLY ALONG
AND NORTH OF HIGHWAY 10 WITH 2 TO 4 INCHES OF SNOW DEPTH IN PLACES.
THE DEEPEST SNOW PACK IS OVER THE NORTHERN MOST PARTS OF TAYLOR
WHERE AROUND 4 TO 6 INCHES OF SNOW REMAINS ON THE GROUND. SNOW WATER
EQUIVALENT OF 2 TO 4 INCHES IS MAINLY NORTH OF HIGHWAY 10 WITH THE
GREATEST SNOW WATER EQUIVALENT IN NORTHERN TAYLOR COUNTY.
RAINFALL...
BEFORE NOON...COULD SEE UPWARDS OF 1/4 INCH OR SO OF RAINFALL...
GREATEST OVER TAYLOR COUNTY. ATTENTION THEN TURNS TO THE LATE
TONIGHT THROUGH WEDNESDAY TIME PERIOD WHERE PERIODS OF RAINFALL
COULD TOTAL FROM 1 TO 3 INCHES. THE HEAVIEST RAINFALL RIGHT NOW IS
ANTICIPATED SOUTH OF INTERSTATE 90...WHERE RIVERS HAVE A BETTER
CHANCE OF HANDLING IT. HOWEVER...THERE IS SOME UNCERTAINTY AND
HEAVIER RAINFALL COULD OCCUR FARTHER NORTH THAN EXPECTED.
TEMPERATURES...
HIGHS TODAY ARE EXPECTED TO BE AROUND 50 NORTH OF I-94 TO THE LOWER
TO MIDDLE 60S SOUTH OF I-90. HIGHS WILL COOL QUITE A BIT FOR TUESDAY
THROUGH THURSDAY...ESPECIALLY FOR THURSDAY WHERE READINGS MAY NOT
REACH 40. STILL...THESE TEMPERATURES WILL CONTINUE TO MELT ANY
EXISTING SNOWPACK.
FROST DEPTH...
AS OF APRIL 4TH...FROST DEPTHS //WHICH ARE OBSERVED EVERY MONDAY AND
THURSDAY//ACROSS THE AREA REMAIN DEEP...AVERAGING AROUND 1 FOOT TO 1
1/2 FEET SOUTH OF I-90...AND UP TO 3 FEET ACROSS PORTIONS OF NORTH
CENTRAL WISCONSIN. THIS FROST WILL ACT TO ENHANCE RUNOFF OF SNOW
MELT AND PRECIPITATION INTO STREAMS AND RIVERS.
SUMMARY...
POSSIBILITY OF FLOODING REMAINS A CONCERN THROUGH THIS WEEK WITH
ADDITIONAL SNOW MELT AND ESPECIALLY THE RAINFALL LATE TONIGHT
THROUGH WEDNESDAY. OVERALL...APPEARS THE BIGGEST FLOODING CONCERNS
ARE ALONG THE BLACK AND TREMPEALEAU RIVERS FOR THE NEXT FEW DAYS.
WILL CONTINUE TO KEEP AND EYE ON THIS. HAVE A HYDROLOGIC OUTLOOK
PRODUCT OUT TO HEIGHTEN THIS AWARENESS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&
SHORT TERM...AJ
LONG TERM...AJ
AVIATION...BOYNE
HYDROLOGY...AJ
Hazardous weather outlook, Apr 8, 4:26 AM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
526 AM CDT MON APR 8 2013
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041>044-053>055-
061-091200-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-VERNON-WABASHA-WINNESHIEK-WINONA-
526 AM CDT MON APR 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHEAST IOWA
AND FAR SOUTHWEST WISCONSIN TONIGHT. LIGHTNING WILL BE
THE MAIN HAZARD WITH THE STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHEAST IOWA
AND FAR SOUTHWEST WISCONSIN TUESDAY INTO TUESDAY NIGHT. NO SEVERE
WEATHER IS ANTICIPATED WITH THE STORMS.
A WINTRY MIX OF PRECIPITATION IS POSSIBLE FROM AFTER MIDNIGHT TUESDAY
NIGHT INTO WEDNESDAY MORNING NORTH OF INTERSTATE 90.
RAINFALL AMOUNTS OF 1 TO 3 INCHES FROM TUESDAY INTO WEDNESDAY WILL
CAUSE RISES ON AREA RIVERS AND STREAMS.
THE POTENTIAL EXISTS FOR A FEW INCHES OF SNOWFALL ACCUMULATION
WEDNESDAY NIGHT INTO THURSDAY.
.SPOTTER INFORMATION STATEMENT...
NO ACTION IS NEEDED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
WIZ017-029-032>034-091200-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-
526 AM CDT MON APR 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
INTO CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
MELTING SNOW ALONG WITH RAIN THIS MORNING WILL RESULT IN
RISES ON AREA RIVERS AND STREAMS. MINOR FLOODING IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TEMPERATURES THROUGH WEDNESDAY WILL BE FAVORABLE FOR MELTING OF THE
REMAINING SNOW PACK. THIS COMBINATION OF THE SNOW MELT AND PERIODS OF
RAIN WILL RESULT IN RISES ON AREA RIVERS AND STREAMS...WITH FLOODING
POSSIBLE.
A WINTRY MIX OF PRECIPITATION IS POSSIBLE AFTER MIDNIGHT TUESDAY
NIGHT INTO WEDNESDAY MORNING.
THE POTENTIAL EXISTS FOR A FEW INCHES OF SNOWFALL ACCUMULATION
WEDNESDAY NIGHT INTO THURSDAY.
.SPOTTER INFORMATION STATEMENT...
UPDATES ON SNOW DEPTHS WOULD BE APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
AJ
Flood, Jackson
- When
- April 8, 6:00 AM CST to April 10, 3:00 PM CST
- Where
- Jackson County, 4.45 mi E of Hatfield
- Cause
- Ice Jam
- Reported by
- Emergency Manager
- Coordinates
- 44.417, -90.640
East Fork Road in the Town of Komensky was closed due to flooding caused by an ice jam on the East Fork of the Black River.
Flood, Jackson
- When
- April 8, 6:00 AM CST to April 30, 11:59 PM CST
- Where
- Jackson County, 3.94 mi SSW of Melrose to 3.64 mi SSW of Melrose
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 44.078, -91.032
Stetzer Road in the Town of Melrose was closed from April 8th into May due to flooding and high water on the Black River and Germann Valley Creek.
Flood, Jackson
- When
- April 9, 6:00 AM CST to April 23, 3:00 PM CST
- Where
- Jackson County, 1.77 mi S of North Bend to 1.12 mi S of North Bend
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 44.075, -91.123
County Highway VV south of North Bend was closed from April 9th to April 23rd due to flooding and high water on the Black River.
Flood, Vernon
- When
- April 10, 3:00 PM CST to April 11, 6:00 PM CST
- Where
- Vernon County, 1.14 mi ESE of Potts Corner to 1.24 mi ESE of Potts Corner
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 43.623, -90.630
County Highway P in the Town of Stark was closed from April 10th into the 11th due to flooding along the Kickapoo River.
Flood, Jackson
- When
- April 11, 6:00 AM CST to April 30, 11:59 PM CST
- Where
- Jackson County, 2.2 mi W of Fall Hall Glen to 2.14 mi W of Fall Hall Glen
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 44.215, -90.874
Hawk Island Road in the Town of Manchester was closed from April 11th into May due to flooding and high water on the Black River.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Nebraska, April 8 to 9, 20131 death · 23 events
- Winter Storm in South Dakota, April 8 to 11, 20131 death · 20 events
- Hail and Damaging Winds in Nebraska, April 8 to 9, 2013$6.1 million · 70 kt wind · 8 events
- Flood and Hail in Nebraska, April 8 to 9, 2013$1.1 million · 1.75 in hail · 33 events
- Tornado and Hail in Nebraska, April 8 to 9, 2013$250,000 · EF1 · 11 events
- Dust Storm and High Wind in Arizona, April 8, 20134 injured · $50,000 · 53 kt wind · 8 events
- High Wind in California, April 8 to 9, 2013$152,000 · 76 kt wind · 6 events
- Winter Storm and High Wind in Utah, April 8 to 9, 2013$120,000 · 65 kt wind · 10 events
- Winter Storm in Wyoming, April 8 to 9, 201358 events
- Flooding in Wisconsin, April 8 to 30, 2013$89,000 · 10 events
- High Wind and Strong Wind in California, April 8, 2013$39,000 · 56 kt wind · 20 events
- Hail and Heavy Rain in Iowa, April 8 to 9, 2013$30,000 · 1.25 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 443458, 443664, 443665, 444436, 443459.